MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-31-048
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgeon implanted the pinnacle hundred series cup.When he attempted to put the hole eliminator in he said that he couldn¿t get the treads to line up and get the hole eliminator to engage.He tried three times, taking the hole eliminator out each time and trying to get it in at a different angle.I then opened another hole eliminator and he had the same problem, he attempted to engage this second hole eliminator twice.He decided to leave the cup implanted without a hole eliminator in situ and proceeded with the rest of the surgery.The surgery was delayed by approximately 10 minutes.Cup was left implanted and no hole eliminator was implanted.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : "the lot :3792989 does not reflect a valid finished goods lot number.Therefore, a manufacturing records evaluation (mre) was not performed as no valid finished goods lot number was provided for this device.".
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.The information received, will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers, the investigation closed.Should additional information be received, the information will be reviewed.And the investigation will be re-opened as necessary.Device history lot : the lot#: 3792989, does not reflect a valid finished goods lot number.Therefore, a manufacturing records evaluation (mre) was not performed, as no valid finished goods lot number was provided for this device.
 
Event or Problem Description
Affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary = no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot = a manufacturing record evaluation was performed for the finished device [121731048/3792989] number, and no non-conformances / manufacturing irregularities were identified.

Brand Name
PINN 100 W/GRIPTION 48MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY INT'L LTD. 8010379
st anthonys road
leeds LS11 8 DT
UK   LS11 8 DT
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14955839
Report Number1818910-2022-12597
Device Sequence Number6905553
Product Code KWA
UDI-Device Identifier10603295010180
UDI-Public10603295010180
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K090998
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-31-048
Device Catalogue Number121731048
Device Lot Number3792989
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer07/25/2022
07/25/2022
10/07/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date07/26/2022
07/26/2022
10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; APEX HOLE ELIM POSITIVE STOP; PINN 100 W/GRIPTION 48MM
Patient Age57 YR
Patient SexFemale